MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 52E; PROSTHETIC, HIP

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 52E; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the liner could not assemble the cup.The surgery was completed using a bigger cup and corresponding liner.There was a 31 minute delay.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: china.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 00738.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Device in process to return.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected visual examination of the provided pictures identified the shell has minor scuffing.No additional details can be seen.Unable to confirm complaint.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; d9; g3; h2; h3.Visual examination of the returned product identified the locking feature of the shell has a piece of debris lodged inside.The liner shows damage to the locking feature.It is unknown if the debris was present during the assembly attempts or during removal of the shell.Complaint confirmed based on evaluation of returned product.A definitive root cause cannot be determined.The returned shell has debris present in the inner radius locking groove which would have caused or contribute to the reported event.Per the g7 acetabular system surgical technique (0190.1-ous-en-rev0516) page 24 - polyethylene liner insertion "ensure the interior of the shell is dry and free of debris and overhanging soft tissue is removed." not cleaning the shell prior to insertion attempts would be considered off-label usage, however, it could not be confirmed when the debris was generated as the shell was explanted after attempting to seat the liner.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 PPS LTD ACET SHELL 52E
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16672677
Report Number0001825034-2023-00734
Device Sequence Number5377689
Product Code PBI
UDI-Device Identifier00880304524224
UDI-Public(01)00880304524224(17)321018(10)7356943
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000663
Device Lot Number7356943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer04/14/2023
07/28/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/17/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010000857 G7 NEUTRAL E1 LINER 36MM E LOT: 7365451.
Patient SexPrefer Not To Disclose